Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2008, 9:01 PM CDT for McDonald County, Newton County, Missouri. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 9:01 PM CDT (02:01 UTC)
- Expired
- Mar 27, 2008, 9:49 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 9:15 PM CDT | HAIL 0.75 | 3 S Neosho, MO | |
| Mar 27, 9:17 PM CDT | HAIL 0.7 | 4 S Neosho, MO | DIME SIZE HAIL REPORTED. |
| Mar 27, 9:17 PM CDT | HAIL 0.75 | 4 S Neosho, MO | DIME SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 280201
SVRSGF
MOC119-145-280300-
/O.NEW.KSGF.SV.W.0073.080328T0201Z-080328T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHEAST OF TIFF CITY...OR 13 MILES
SOUTHWEST OF NEOSHO...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF ANDERSON BY 910 PM CDT.
GOODMAN BY 915 PM CDT.
7 MILES SOUTH OF NEOSHO BY 920 PM CDT.
FAIRVIEW BY 945 PM CDT.
THE TOWNS OF STELLA...STARK CITY AND ROCKY COMFORT ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3665 9463 3684 9463 3695 9422 3698 9407
3665 9408
TIME...MOT...LOC 0201Z 263DEG 29KT 3675 9453
$$
WISE4 follow-up statements
000
WWUS53 KSGF 280206
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT THU MAR 27 2008
MOC119-145-280300-
/O.CON.KSGF.SV.W.0073.000000T0000Z-080328T0300Z/
NEWTON MO-MCDONALD MO-
906 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN MCDONALD AND SOUTHERN NEWTON COUNTIES...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF GOODMAN...OR 11 MILES SOUTHWEST
OF NEOSHO...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GOODMAN AND 8 MILES SOUTH OF NEOSHO BY 915 PM CDT.
FAIRVIEW BY 940 PM CDT.
THE TOWNS OF STELLA AND ROCKY COMFORT ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3665 9463 3684 9463 3695 9422 3698 9407
3665 9408
TIME...MOT...LOC 0206Z 268DEG 34KT 3675 9449
$$
WISE000
WWUS53 KSGF 280212
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT THU MAR 27 2008
MOC119-145-280300-
/O.CON.KSGF.SV.W.0073.000000T0000Z-080328T0300Z/
NEWTON MO-MCDONALD MO-
912 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN MCDONALD AND SOUTHERN NEWTON COUNTIES...
AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR GOODMAN...OR 9 MILES SOUTHWEST OF NEOSHO...
MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRVIEW BY 935 PM CDT.
THE TOWNS OF STELLA AND ROCKY COMFORT ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3665 9448 3685 9456 3695 9422 3698 9407
3665 9408
TIME...MOT...LOC 0212Z 269DEG 41KT 3676 9439
$$
WISE000
WWUS53 KSGF 280228
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT THU MAR 27 2008
MOC119-145-280300-
/O.CON.KSGF.SV.W.0073.000000T0000Z-080328T0300Z/
NEWTON MO-MCDONALD MO-
928 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN MCDONALD AND SOUTHEASTERN NEWTON COUNTIES...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR STELLA...OR 9 MILES SOUTHEAST OF NEOSHO...
MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRVIEW BY 945 PM CDT.
THE TOWN OF ROCKY COMFORT IS IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3665 9425 3675 9439 3692 9433 3698 9407
3674 9408 3665 9408
TIME...MOT...LOC 0228Z 268DEG 28KT 3676 9423
$$
WISE000
WWUS53 KSGF 280249
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT THU MAR 27 2008
MOC119-145-280300-
/O.CAN.KSGF.SV.W.0073.000000T0000Z-080328T0300Z/
NEWTON MO-MCDONALD MO-
950 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDONALD AND
SOUTHEASTERN NEWTON COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3665 9425 3675 9439 3692 9433 3698 9407
3674 9408 3665 9408
TIME...MOT...LOC 0250Z 268DEG 28KT 3677 9402
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:30 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 27, 6:30 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT THU MAR 27 2008 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM (TONIGHT - SATURDAY)... A WARM AND UNSTABLE AIRMASS HAS EVOLVED ACROSS THE MISSOURI OZARKS THIS AFTERNOON. A SURFACE LOW WAS TRACKING INTO SOUTHWEST MISSOURI WHICH PULLED MID 50 DEW POINTS IN AREAS SOUTH OF I-44. MEANWHILE CLOUD BREAKS ALLOWED FOR GOOD DAYTIME HEATING...WITH TEMPERATURES GENERALLY IN THE LOW TO MID 70S. THIS INSTABILITY COMBINED WITH A SAGGING FRONTAL SYSTEM MIGHT ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO UNFOLD LATE THIS AFTERNOON AND THIS EVENING. HOWEVER...I THINK THE MAIN EVENT FOR A LARGER AREAL EXTENT OF PRECIPITATION WILL UNFOLD LATER TONIGHT...AND WELL BEHIND THE FRONT. A COUPLE OF ISOLATED ROBUST UPDRAFTS WILL BE POSSIBLE THIS AFTERNOON AND EVENING GIVEN THE EXISTING ENVIRONMENT. A LAYER OF WARM AIR ALOFT WITHIN THE WARM SECTOR WILL LIMIT SURFACE BASED CONVECTION...AS CONVERGENCE ALONG THE FRONT WILL BE NEEDED FOR UPDRAFTS TO BREAK THROUGH THIS CAP. THE CAP IS VERY STRONG...AND THINK ONLY ISOLATED TO SCATTERED STORMS WILL DEVELOP THIS EVENING AS THE FRONT PUSHES THROUGH. LESS SEVERE BUT A HIGHER FREQUENCY OF SHOWERS AND STORMS WILL DEVELOP ALONG THE 850MB FRONT LATER TONIGHT. THIS POST FRONTAL PRECIPITATION HAS ALSO BEEN INDICATED BY MODEL QPF...BUT ALSO BY THE WRF RADAR SIMULATION. THEREFORE AREAS THAT EXPERIENCE THE FRONTAL PASSAGE EARLY...MAY NOT BE COMPLETELY OUT OF THE WOODS WITH REGARDS TO ADDITIONAL STORM ACTIVITY LATER TONIGHT. WITH THIS SAID...AN INCREASE IN POPS FOR FRIDAY MAY BE NEEDED FOR SOUTHERN MISSOURI DUE TO RESIDUAL SHOWERS. MOISTURE BEGINS TO RETURN SATURDAY AFTERNOON WITH THE SURGE OF A WARM FRONT. MODELS SUGGEST SOME SHOWER POTENTIAL WITH THIS MOISTURE SURGE. I CAN NOT COMPLETELY RULE IT OUT...HOWEVER...ITS CERTAINLY NOT GOING TO BE A SOLID SHIELD OF RAIN...AND MOST LOCATIONS SHOULD REMAIN DRY. WILL GO AHEAD AND INSERT SOME SLIGHT TO LOW END CHANCE POPS FOR SATURDAY. TEMPERATURES SHOULD WARM BACK INTO THE 50S AND LOW 60S. LONG TERM (SUNDAY - WEDNESDAY)... RAPID MOISTURE RETURN WILL BE ONGOING AT THE BEGINNING OF THE LONG TERM PERIODS. A HIGHLY CHARGED GULF OF MEXICO WILL BECOME WIDE OPEN...ALLOWING UNUSUAL AMOUNTS OF MOISTURE TO SPREAD BACK INTO THE REGION. THE FRONT THAT WILL SHIFT THROUGH SOUTHERN MISSOURI TODAY (THURSDAY)...WILL STALL OUT SOMEWHERE NEAR THE INTERSTATE 20 CORRIDOR...WHILE SOUTHERLY WINDS OVER THE GULF MOISTURE SOURCE REGION CONTINUES TO CHARGE WITH DEEPER MOISTURE. THE SURFACE WARM FRONT QUICKLY SURGES BACK INTO CENTRAL MISSOURI ON SATURDAY NIGHT ALLOWING DEEPER MOISTURE BACK INTO SOUTHERN MISSOURI. THE GFS INDICATES THAT PWATS WILL INCREASE TO VALUES RANGING FROM 1.20 - 1.50 INCHES. THE WARM FRONT IS INDICATED BY BOTH THE GFS AND ECMWF TO BECOME STATIONARY SOMEWHERE BETWEEN HIGHWAY 54 AND INTERSTATE 70...THEN PUSH BACK INTO SOUTHERN MISSOURI AS A COLD FRONT DURING THE DAY ON MONDAY. INTERACTIONS BETWEEN THE FRONTAL SYSTEM AND INCREASING DEEP MOISTURE FROM THE GULF WILL ALLOW FOR SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS TO IMPACT THE REGION. RAIN WILL BE HEAVY AT TIMES...AND ANOTHER ROUND OF FLASH FLOODING IS BECOMING MORE LIKELY. FLOOD POTENTIAL: THERE IS ONE NOTABLE DIFFERENCE IN TODAYS MODELS RUNS COMPARED TO YESTERDAYS...WHICH REGARDS A STRONGER UPPER SHORTWAVE TO PUSH THE FRONTAL BOUNDARY FASTER ACROSS SOUTHERN MISSOURI. THIS WOULD SUGGEST LESS TRAINING OF STORMS...LEADING TO LESS RAINFALL AMOUNTS. HOWEVER...MOISTURE TRANSPORT VECTORS SHOWS A GOOD HEAVY RAIN SIGNAL AS THE NORTHERN GRADIENT OF MAGNITUDE BECOMES FOCUSED OVER SOUTHERN MISSOURI FOR A GOOD 6-12 HOURS. GIVEN THE PREVIOUSLY MENTIONED PWAT VALUES EXPECTED...ONE TO THREE INCHES OF WIDESPREAD RAINFALL IS STILL FORECASTED BETWEEN SUNDAY THROUGH MONDAY NIGHT. THIS TYPE OF RAINFALL WILL STILL CAUSE ANOTHER EPISODE OF FLOODING. ESPECIALLY SINCE RUNOFF WILL BE ENHANCED DUE TO SATURATED SOIL CONDITIONS ALONG WITH THE LACK OF MARCH VEGETATION. SEVERE POTENTIAL: SEVERE WEATHER POTENTIAL IN SOME FORM OR ANOTHER WILL EXIST FROM SUNDAY - MONDAY AFTERNOON. ATTEMPTING TO PINPOINT AN EXACT TIME WHEN SEVERE STORMS WILL GO UP REMAINS A SHORT TERM FORECAST CHALLENGE. PARTICULARLY SUNDAY AFTERNOON WHEN A VERY MOIST AIRMASS SPREADS BACK INTO THE REGION. COMBINE THIS MOISTURE RETURN WITH POSSIBLE DAYTIME HEATING...THE AIRMASS SHOULD BECOME MODERATELY UNSTABLE. UNDER THE FAST ZONAL FLOW ALOFT...DEEP LAYER SHEAR WILL BE SUFFICIENT FOR ORGANIZED STORMS. AT THIS TIME ITS DIFFICULT TO DISCERN WHAT WILL TRIGGER ANY POSSIBLE CONVECTION. THE FRONTAL BOUNDARY WILL BE STALLED SOMEWHERE BETWEEN HIGHWAY 54 AND INTERSTATE 70. CONVERGENCE ALONG THIS FEATURE SHOULD EVENTUALLY BECOME A FOCUS...BUT ANY SMALL UPPER PERTURBATIONS RIPPLING THROUGH THE ZONAL FLOW ALOFT COULD FIRE OFF STORMS THROUGH WHAT SHOULD BE A WEAK CAP. AGAIN...SEVERE POTENTIAL WILL BECOME BETTER UNDERSTOOD WITH LATER FORECAST. AS OF NOW IM GOING TO INSERT SEVERE WORDING INTO THE HWO FOR THE PERIODS SUNDAY AFTERNOON - MONDAY. TUESDAY-WEDNESDAY: GFS AND ECMWF HAS GOOD CONSENSUS WITH RAIN EXITING THE REGION PRIOR TO MIDNIGHT TUESDAY. WILL KEEP SOME LOW END POPS IN THE FORECAST FOR MONDAY NIGHT OUT EAST. OTHERWISE MOST AREAS LOOK TO CLEAR UP BY MONDAY NIGHT INTO TUESDAY. A DRIER AND COOLER AIRMASS SPREADS BEHIND THIS SYSTEM. TEMPERATURES TUESDAY AFTERNOON MAY ONLY WARM INTO THE UPPER 50S TO LOWER 60S. HEADING INTO DAYS 6 AND 7...NOT MUCH CHANGE IN THE SWIFT / ZONAL UPPER FLOW IS SUGGESTED BY MEDIUM RANGE OUTPUT. MODELS SHOW THE POSSIBILITY OF ANOTHER SHORTWAVE TO IMPACT THE REGION BY WEDNESDAY NIGHT OR THURSDAY. HAVE DECIDED TO INCLUDE CHANCE POPS FOR THESE PERIODS. CRAMER && .AVIATION... FOR THE 00Z TAFS...LINE OF SEVERE STORMS ALONG THE COLD FRONT SHIFTING EAST INTO THE SGF AREA AS OF 2320Z. FRONT/STORMS HAVE CLEARED THE JLN AIRPORT AT THIS TIME AND CURRENTLY AWAITING THE STRATUS DECK WHICH SHOULD MOVE INTO THE AREA AROUND 01Z. STORMS WILL LIKELY AFFECT SGF AT THE ONSET OF THE 00Z TAFS THROUGH AROUND 01Z. HAVE KEPT VCTS IN THE 01Z-02Z TIME FRAME BUT SHOULD BE OUT OF THE AREA BY THEN. STRATUS SHOULD ARRIVE IN SGF BY 04-05Z. STRATUS DECK OF AROUND 700 FEET EXPECTED TO LAST THROUGH THE NIGHT AFTER IT MOVES IN. HAVE KEPT IN VFR VISIBILITIES THROUGH THE OVERNIGHT HOURS BUT COULD SEE MVFR CONDITIONS WITH THE THUNDERSTORMS AT SGF. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 27, 7:32 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 732 PM CDT THU MAR 27 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 732 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT THIS EVENING AS IT TRACKS EAST ACROSS THE MISSOURI OZARKS. THE STORMS WILL REMAIN SOUTH AND EAST OF A LINE FROM ANDERSON TO SPRINGFIELD TO ROLLA THROUGH THE REMAINDER OF THE EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ALONG WITH A COUPLE OF TORNADOES. THE STORMS WILL CONTINUE TO SHOW SIGNS OF ROTATION AND THE THREAT FOR ISOLATED TORNADOES AND LARGE HAIL WILL CONTINUE THIS EVENING. HAIL TO THE SIZE OF BASEBALLS WILL BE POSSIBLE...ALONG WITH DOWNBURST WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE STORMS WILL AGAIN BE POSSIBLE BEGINNING SUNDAY AFTERNOON. A WARM FRONT WILL MOVE BACK OVER THE REGION ALLOWING FOR AN AIRMASS LOADED IN MOISTURE CONTENT TO SURGE INTO SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THIS MOISTURE COMBINED WITH DAYTIME HEATING WILL DESTABILIZE THE AIRMASS AND ALLOW IT TO BECOME FAVORABLE FOR SEVERE STORMS. AS THIS PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE OZARKS REGION...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITHIN THE SUNDAY THROUGH MONDAY NIGHT TIME FRAME. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES IS FORECASTED BY MONDAY NIGHT. DUE TO SATURATED SOIL CONDITIONS COMBINED WITH THE LACK OF MARCH VEGETATION...RUNOFF WILL BE ENHANCED...LEADING TO AN ELEVATED RISK FOR ADDITIONAL FLOODING. EMERGENCY MANAGERS AND OTHER LOCAL GOVERNMENT AGENCIES ARE URGED TO CLOSELY MONITOR LATER FORECAST AND DISCUSSIONS ISSUED BY THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR ANOTHER EPISODE OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Mar 27, 8:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL LICKING 37.50N 91.86W
03/27/2008 E1.75 INCH TEXAS MO EMERGENCY MNGR
SIGNIFICANT HAIL DAMAGE TO VEHICLES. DAMAGE ALSO REPORTED
AT A CAR LOT.
&&
RKARDELLLocal storm report, Mar 27, 8:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT THU MAR 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG 2 SE STOUTLAND 37.79N 92.49W
03/27/2008 LACLEDE MO EMERGENCY MNGR
TWO OUT BUILDINGS AND A GAZEBO KNOCKED OVER. ESTIMATED
70 TO 80 MPH WINDS.
&&
JSSLocal storm report, Mar 27, 8:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT THU MAR 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 SE STOUTLAND 37.79N 92.49W
03/27/2008 LACLEDE MO EMERGENCY MNGR
TWO OUT BUILDINGS AND A GAZEBO KNOCKED OVER. ESTIMATED
70 TO 80 MPH WINDS. TIME ESTIMATED.
&&
CORRECTED EVENT TIME...REMARKS
JSSLocal storm report, Mar 27, 8:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CDT THU MAR 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 8 N LICKING 37.62N 91.86W
03/27/2008 E1.00 INCH PHELPS MO BROADCAST MEDIA
TIME AND LOCATION ESTIMATED.
&&
JSSSpecial weather statement, Mar 27, 8:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 849 PM CDT THU MAR 27 2008 MOZ093-094-102-280215- LAWRENCE MO-NEWTON MO-BARRY MO- 849 PM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON...NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 915 PM CDT... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANBY...OR 6 MILES NORTHEAST OF NEOSHO... MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... PIERCE CITY BY 910 PM CDT. MONETT AND 9 MILES WEST OF VERONA BY 915 PM CDT. THE TOWNS OF RITCHEY...WENTWORTH AND FREISTATT ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Special weather statement, Mar 27, 8:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 855 PM CDT THU MAR 27 2008 MOZ077-088-280230- JASPER MO-BARTON MO- 855 PM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN JASPER AND SOUTHEASTERN BARTON COUNTIES UNTIL 930 PM CDT... AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PURCELL...OR 11 MILES NORTHWEST OF CARTHAGE...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... JASPER BY 905 PM CDT. THE TOWNS OF CARYTOWN...MAPLE GROVE AND DUDENVILLE ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:11 PM CDT | Tornado Warning | SGF | Stone | 34 min |
| Mar 27, 7:22 PM CDT | Tornado Warning | SGF | Texas | 38 min |
| Mar 27, 7:51 PM CDT | Tornado Warning | SGF | Dent, Shannon | 39 min |
| Mar 27, 7:54 PM CDT | Tornado Warning | SGF | Dent, Shannon, Texas | 66 min |
| Mar 27, 8:58 PM CDT | Tornado Warning | SGF | Shannon | 19 min |
| Mar 27, 9:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 41 min |
| Mar 27, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 45 min |
| Mar 27, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 55 min |
| Mar 27, 9:37 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 53 min |
| Mar 27, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 61 min |
| Mar 27, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 81 min |
| Mar 27, 10:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 63 min |
| Mar 27, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 65 min |
| Mar 27, 10:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 58 min |
| Mar 27, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 57 min |
| Mar 27, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 42 min |
| Mar 27, 11:51 PM CDT | Flash Flood Warning | SGF | Christian, Douglas | 6 hr |
| Mar 28, 12:01 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 59 min |
| Mar 28, 12:07 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 53 min |
| Mar 28, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.